Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On going-down for simple overrings. III


Authors: David E. Dobbs and Ira J. Papick
Journal: Proc. Amer. Math. Soc. 54 (1976), 35-38
MSC: Primary 13B20
DOI: https://doi.org/10.1090/S0002-9939-1976-0417153-8
MathSciNet review: 0417153
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Theorem 1. Let $ R$ be an integral domain with quotient field $ K$. The following three conditions are equivalent: (a) $ R \subset R[u]$ satisfies going-down $ (GD)$ for each $ u$ in $ K$; (b) $ R \subset V$ satisfies $ GD$ for each valuation overring $ V$ of $ R$; (c) $ R \subset S$ satisfies $ GD$ for each domain $ S$ containing $ R$. If (d) is the condition obtained by restricting the domains $ S$ in $ ({\text{c)}}$ to be overrings of $ R$, then $ ({\text{a)}} \Leftrightarrow {\text{(d)}}$ has been proved in case $ R$ is Krull or integrally closed finite-conductor (e.g., pseudo-Bézout) or Noetherian. Theorem 2. Let $ R \subset T$ be domains such that either $ \operatorname{Spec} (R)$ or $ \operatorname{Spec} (T)$, as a poset under inclusion, is a tree. If $ R \subset R[u,v]$ satisfies $ GD$ for each $ u$ and $ v$ in $ T$, then $ R \subset T$ satisfies $ GD$.


References [Enhancements On Off] (What's this?)

  • [1] E. Bastida and R. Gilmer, Overrings and divisorial ideals of rings of the form $ D + M$, Michigan Math. J. 20 (1973), 79-95. MR 48 #2138. MR 0323782 (48:2138)
  • [2] N. Bourbaki, Éléments de mathématique. Fasc. XXVII. Algèbre commutative. Chaps. 1, 2, Actualités Sci. Indust., no. 1290, Hermann, Paris, 1961. MR 36 #146.
  • [3] J. Dawson and D. E. Dobbs, On going down in polynomial rings, Canad. J. Math. 26 (1974), 177-184. MR 0330152 (48:8490)
  • [4] D. E. Dobbs, On going down for simple overrings, Proc. Amer. Math. Soc. 39 (1973), 515-519. MR 0417152 (54:5211)
  • [5] -, On going down for simple overrings. II, Comm. Algebra 1 (1974), 439-458. MR 0364225 (51:480)
  • [6] R. W. Gilmer, Jr., Multiplicative ideal theory, Queen's Papers in Pure and Appl. Math., no. 12, Queen's University, Kingston, Ont., 1968. MR 37 #198. MR 0229624 (37:5198)
  • [7] A. Grothendieck and J. A. Dieudonné, Eléments de géométrie algébrique. I, Springer-Verlag, Berlin and New York, 1971. MR 0354651 (50:7129)
  • [8] I. Kaplansky, Commutative rings, Allyn and Bacon, Boston, Mass., 1970. MR 40 #7234. MR 0254021 (40:7234)
  • [9] I.-, Topics in commutative ring theory. III, University of Chicago, Chicago, Ill. (mimeographed notes).
  • [10] S. McAdam, Going down, Duke Math. J. 39 (1972), 633-636. MR 47 #220. MR 0311658 (47:220)
  • [11] -, Two conductor theorems, J. Algebra 23 (1972), 239-240. MR 46 #3506. MR 0304371 (46:3506)
  • [12] -, Going down and open extensions, Canad. J. Math. (to appear). MR 0357382 (50:9850)
  • [13] I. J. Papick, Ph.D. Dissertation, Rutgers University, 1975.
  • [14] M. Raynaud, Anneaux locaux henséliens, Lecture Notes in Math., vol. 169, Springer-Verlag, Berlin and New York, 1970. MR 43 #3252. MR 0277519 (43:3252)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13B20

Retrieve articles in all journals with MSC: 13B20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0417153-8
Keywords: Going-down, treed domain, flat overring, valuation ring
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society